Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 83, NWS Albuquerque, NM

June 6, 2005Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 1:31 PM MDT for Lincoln County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 1:31 PM MDT (19:31 UTC)
Expired
Jun 6, 2005, 2:30 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4641 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 061931
SVRABQ
NMC027-062030-
/O.NEW.KABQ.SV.W.0083.050606T1931Z-050606T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 230 PM MDT

* AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF ARABELA...OR ABOUT 31 MILES EAST OF RUIDOSO...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EAST CENTRAL LINCOLN COUNTY AROUND 140 PM MDT...
  RURAL EXTREME EAST CENTRAL LINCOLN COUNTY AROUND 210 PM MDT...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3347 10524 3334 10509 3365 10491 3410 10507

$$

50
2 follow-up statements
000 
WWUS55 KABQ 061953
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT MON JUN 6 2005

NMC027-062030-
/O.CON.KABQ.SV.W.0083.000000T0000Z-050606T2030Z/
LINCOLN-
150 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN COUNTY UNTIL 230 PM MDT...

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER SOUTHEASTERN LINCOLN COUNTY...OR ABOUT 9 MILES TO THE 
NORTH OF PICACHO...MOVING NORTHEAST AT 15 MPH.

ANOTHER CLUSTER OF STRONG TO SEVERE STORMS WERE LOCATED ACROSS RURAL 
NORTHEAST LINCOLN COUNTY. THEY WILL MOVE TO THE EAST/NORTHEAST AT 
AROUND 15 MPH.  

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3350 10516 3338 10503 3371 10491 3417 10506

$$

50
000 
WWUS55 KABQ 062028
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT MON JUN 6 2005

NMC021-047-062100-
/O.CON.KABQ.SV.W.0084.000000T0000Z-050606T2100Z/
HARDING-SAN MIGUEL-
228 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN MIGUEL AND WEST CENTRAL HARDING COUNTIES UNTIL 300 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROY 
TO 28 MILES SOUTHWEST OF ROY...MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  7 MILES SOUTHEAST OF MILLS AROUND 245 PM MDT...
  CHICOSA LAKE STATE PARK AROUND 250 PM MDT...
  ROY AROUND 300 PM MDT...

LAT...LON 3568 10411 3545 10464 3580 10446 3580 10438
      3583 10435 3587 10436 3596 10431 3603 10433
      3609 10430 3612 10425 3616 10391

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:04 AM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 6, 11:04 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1104 AM MDT MON JUN 6 2005

CORRECTION TO ISSUANCE TIME ABOVE.

.UPDATE...TINKERED SLIGHTLY WITH POPS...SKY AND WEATHER GRIDS FOR
THE AFTERNOON INTO TONIGHT...MAINLY TO INCREASE POPS
SLIGHTLY...EXPAND SEVERE STORMS COVERAGE SLIGHTLY AND ALSO DECREASE
CLOUDS A BIT IN THE NW AND INCREASE SLIGHTLY IN MOIST AIR MASS
REGION OF E NM.

&&

.PREV DISCUSSION...512 AM MDT MON JUN 6 2005. MOISTURE SURGE IS
STRONGER THAN EXPECTED AND HELPING TO DEVELOP LOW CLOUDS AND PATCHY
FOG. UPDATE TO ADD FOG AND CLOUDS THIS MORNING OVER THE EASTERN
PLAINS.

&&

.PREV DISCUSSION...251 AM MDT MON JUN 6 2005. FAIRLY STRONG SURGE OF
MOISTURE MOVING BACK INTO THE EASTERN PLAINS OF NM TONIGHT...NOT
QUITE AS RICH AS YESTERDAY BUT FARTHER WEST. FROM 03Z TO 06Z AN
INCREASE IN DWPTS OF 10 TO 15 DEGREES INTO THE MID TO UPPER 50S. KMAF
00Z SOUNDING SHOWS AN INCREASE OF MOISTURE FORM 850 MB TO 750 MB AND
ALSO 550 MB WITH PW ALMOST AN INCH. UPPER LOW IS MOVING ONSHORE OVER
THE PAC NORTHWEST AS A SUBTROPICAL HIGH BUILDS OVER OLD MEX. THIS
PATTERN WILL HELP CREATE A DIVERGENT ZONE AT MID TO UPPER LVLS OVER
EASTERN NM TODAY. A WEAK S/W IS INDICATED IN WV IMAGE AND SHOULD MOVE
THROUGH THE FLOW OVER SOUTHEASTERN NM LATER THIS AFTERNOON AS A WEAK
THERMAL TROF ALSO SETS UP OVER THE PLAINS. LAPSE RATES INCREASE TO 8
AND 9 PLUS THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. WILL
KEEP THE ISOLD SH/TS BUT WILL ADD SOME MAY BE SEVERE...PRODUCING
LARGE HAIL...FOR THE FAR EASTERN COUNTIES SOUTH OF INTERSTATE 40.
LOCALIZED URBAN FF MAY ALSO BE A PROBLEM. WINDS WILL INCREASE TODAY
OVER THE REST OF THE CWA AS THE GRADIENT TIGHTENS ALOFT OVER WITH THE
APPROACH OF THE PAC LOW AND TEMPS INCREASE OVER YESTERDAY MIXING
SHOULD NOT BE A PROBLEM. EXPECT BREEZY TO WINDY CONDITIONS THIS
AFTERNOON AND EVENING. THE SOUTHWEST WINDS WILL HELP REDUCE MOISTURE
OVER THE WESTERN TWO THIRDS OF THE STATE. WINDS AND LOW RH VALUES
WILL BE A CONCERN ESPECIALLY ALONG THE EASTERN SLOPES OF THE CENTRAL
MTNS AND NORTHEAST HIGHLANDS WHERE A RED FLAG WARNING WILL BE POSTED
FOR THIS AFTERNOON AND EVENING. GRADIENT CONTINUES TO TIGHTEN TUES
ALONG WITH A JET MOVING JUST OVER THE SOUTHERN HIGH. WINDS SHOULD
HELP DRY THE AIR SO WILL KEEP POPS OUT OF FORECAST TUE THRU EARLY
THU. MAIN AXIS OF THE PAC LOW ROTATES OVER THE NORTHERN ROCKIES AS
ANOTHER LOBE SWINGS SOUTH OVER THE GREAT BASIN THU AND THEN OVER THE
SOUTHWEST US LATE THU THRU SAT. THIS SYSTEM WILL BRING BETTER CHANCES
FOR PRECIP OVER NM FRI THRU LATE SAT WITH THE FOCUS NORTH AND EAST.
WEAK SFC BOUNDARY SLIDES OVER THE NORTHEASTERN PLAINS LATE THU AND
SHOULD...ALONG WITH THE CONVECTION...KEEP TEMPS MODERATED ON FRI.
HIGH PRESSURE ALOFT STARTS TO BUILD LATE SUN INTO MON ALTHOUGH THERE
ARE A FEW HINTS OF WEAKNESSES IN THE RIDGE.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR
NMFZ103-107-108.
FIRE WEATHER WATCH IN EFFECT FROM 2 PM UNTIL 7 PM MDT TUESDAY FOR
NMFZ103-104-107-108.

&&

23/43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
540 AM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR
EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF
INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND
MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS
BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND
MOISTURE DECREASES.

.DAYS TWO THROUGH SEVEN...

STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES
OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE
WEATHER WATCH HAS BEEN POSTED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:05 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel55 min
Jun 6, 2:50 PM MDTSevere Thunderstorm WarningABQGuadalupe55 min
Jun 6, 3:18 PM MDTSevere Thunderstorm WarningABQSan Miguel57 min
Jun 6, 3:21 PM MDTSevere Thunderstorm WarningABQHarding54 min
Jun 6, 3:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jun 6, 3:57 PM MDTTornado WarningABQChaves48 min
Jun 6, 4:04 PM MDTSevere Thunderstorm WarningABQCurry, Quay56 min
Jun 6, 4:13 PM MDTSevere Thunderstorm WarningABQHarding, Union48 min
Jun 6, 4:17 PM MDTSevere Thunderstorm WarningABQSan Miguel25 min
Jun 6, 4:41 PM MDTTornado WarningABQChaves49 min
Jun 6, 4:56 PM MDTSevere Thunderstorm WarningABQCurry64 min
Jun 6, 5:01 PM MDTSevere Thunderstorm WarningABQQuay52 min
Jun 6, 5:23 PM MDTSevere Thunderstorm WarningABQChaves67 min
Jun 6, 5:46 PM MDTSevere Thunderstorm WarningABQRoosevelt59 min
Jun 6, 5:57 PM MDTSevere Thunderstorm WarningABQCurry24 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.